Skip to content
My WebMD Sign In, Sign Up

Skin Problems & Treatments Health Center

Font Size
A
A
A

Skin Changes Caused by a Medicine

Skin changes are a common side effect of many prescription and nonprescription medicines. Common side effects include:

  • Rash . Any medicine can cause a rash. Two examples are aspirin and antibiotics.
  • Color changes in the skin. A few examples of medicines that can cause this are:
  • Reactions when the skin is exposed to sunlight. Many medicines can cause these reactions. The reaction may include just the skin that was exposed to the sun (phototoxic reaction), or it can spread to other areas of the skin (photoallergic reaction).

If you think that your skin changes may be caused by a medicine:

Recommended Related to Skin Problems & Treatments

Erythema Annulare Centrifugum

Read the Erythema Annulare Centrifugum article > >

  • Call the doctor who prescribed the medicine to find out if you should stop taking the medicine or take a different one. An appointment may not be necessary.
  • If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking the medicine.
By Healthwise Staff
Primary Medical Reviewer William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical Reviewer H. Michael O'Connor, MD - Emergency Medicine
Last Revised December 27, 2012

WebMD Medical Reference from Healthwise

Last Updated: December 27, 2012
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.

Today on WebMD

Cleansing skin
Article
Contact Dermatitis
Evaluator
 
woman showing eczema to dermatologist
Tool
mosquito bite
Q&A
 
itchy skin
Article
shingles rash on skin
Article
 
woman with skin tag
Quiz
Harvest mite
Slideshow
 
woman washing her hair in sink
Video
close up of womans bare neck
Tools
 
Feet
Slideshow
woman with face cream
Quiz